Alert archive / California / Wind Advisories in 2023
Wind Advisory 12, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Feb 9, 2023, 2:22 AM PST for 4 counties in California. It took effect at Feb 9, 2023, 6:00 AM PST. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2023, 2:22 AM PST (10:22 UTC)
- In effect from
- Feb 9, 2023, 6:00 AM PST
- Expired
- Feb 10, 2023, 1:11 PM PST
- In force
- 31 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2830 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
044 WWUS76 KSGX 091022 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 222 AM PST Thu Feb 9 2023 CAZ048-050-055>058-065-554-092300- /O.NEW.KSGX.WI.Y.0012.230209T1400Z-230211T0200Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Diego County Valleys-San Bernardino County Mountains- Riverside County Mountains-Santa Ana Mountains and Foothills- San Diego County Mountains-San Gorgonio Pass Near Banning- Orange County Inland Areas- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo 222 AM PST Thu Feb 9 2023 ...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 PM PST FRIDAY... * WHAT...East winds 15 to 25 mph with gusts to 50 mph expected. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire, San Diego County Valleys, San Bernardino County Mountains, Riverside County Mountains, Santa Ana Mountains and Foothills, San Diego County Mountains, San Gorgonio Pass Near Banning and Orange County Inland Areas. * WHEN...From 6 AM this morning to 6 PM PST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 17
4 follow-up statements
326 WWUS76 KSGX 092109 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 109 PM PST Thu Feb 9 2023 CAZ048-050-055>058-065-554-100600- /O.CON.KSGX.WI.Y.0012.000000T0000Z-230211T0200Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Diego County Valleys-San Bernardino County Mountains- Riverside County Mountains-Santa Ana Mountains and Foothills- San Diego County Mountains-San Gorgonio Pass Near Banning- Orange County Inland Areas- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo 109 PM PST Thu Feb 9 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST FRIDAY... * WHAT...East winds 15 to 25 mph with gusts to 50 mph. Local gusts to 60 mph. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire, San Diego County Valleys, San Bernardino County Mountains, Riverside County Mountains, Santa Ana Mountains and Foothills, San Diego County Mountains, San Gorgonio Pass Near Banning and Orange County Inland Areas. * WHEN...Until 6 PM PST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ EA
977 WWUS76 KSGX 100557 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 957 PM PST Thu Feb 9 2023 CAZ048-050-055>058-065-554-101400- /O.CON.KSGX.WI.Y.0012.000000T0000Z-230211T0200Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Diego County Valleys-San Bernardino County Mountains- Riverside County Mountains-Santa Ana Mountains and Foothills- San Diego County Mountains-San Gorgonio Pass Near Banning- Orange County Inland Areas- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo 957 PM PST Thu Feb 9 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST FRIDAY... * WHAT...East winds 15 to 25 mph with gusts to 50 mph. Isolated gusts to 60 mph. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire, San Diego County Valleys, San Bernardino County Mountains, Riverside County Mountains, Santa Ana Mountains and Foothills, San Diego County Mountains, San Gorgonio Pass Near Banning and Orange County Inland Areas. * WHEN...Until 6 PM PST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 17
778 WWUS76 KSGX 101058 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 258 AM PST Fri Feb 10 2023 CAZ048-050-055>058-065-554-110200- /O.CON.KSGX.WI.Y.0012.000000T0000Z-230211T0200Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Diego County Valleys-San Bernardino County Mountains- Riverside County Mountains-Santa Ana Mountains and Foothills- San Diego County Mountains-San Gorgonio Pass Near Banning- Orange County Inland Areas- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo 258 AM PST Fri Feb 10 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WHAT...East winds 15 to 25 mph with gusts to 50 mph. Isolated gusts to 60 mph in the morning. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire, San Diego County Valleys, San Bernardino County Mountains, Riverside County Mountains, Santa Ana Mountains and Foothills, San Diego County Mountains, San Gorgonio Pass Near Banning and Orange County Inland Areas. * WHEN...Until 6 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 17
363 WWUS76 KSGX 102111 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 111 PM PST Fri Feb 10 2023 CAZ048-050-055>058-065-554-102215- /O.CAN.KSGX.WI.Y.0012.000000T0000Z-230211T0200Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Diego County Valleys-San Bernardino County Mountains- Riverside County Mountains-Santa Ana Mountains and Foothills- San Diego County Mountains-San Gorgonio Pass Near Banning- Orange County Inland Areas- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo 111 PM PST Fri Feb 10 2023 ...WIND ADVISORY IS CANCELLED... Locally strong wind gusts of 35 to 45 mph will be possible for the next few hours, but winds have largely diminished. Continue to use caution if traveling, especially in wind-prone passes. $$ EA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Feb 8, 8:46 PM PST, 5 hours 36 minutes earlier.
Area forecast discussion, Feb 8, 8:46 PM PST, 5 hours 36 minutes before
Area Forecast Discussion National Weather Service San Diego CA 846 PM PST Wed Feb 8 2023 .SYNOPSIS... Warm and dry with gusty offshore flow through Friday. A pattern change will occur this weekend, with noticeably cooler weather, gusty onshore winds, and a chance of light showers at Saturday afternoon into Sunday. After brief warming on Monday, another trough will bring cooling, gusty onshore winds, and a slight chance of precipitation Tuesday into Wednesday. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... EVENING UPDATE... Skies remain clear this evening as an upper level ridge of high pressure builds over the region. Surface pressure gradients are beginning to trend strong offshore, currently around -5.5 mb SAN- TPH and -0.8 mb SAN-DAG. Gradients will continue to strengthen into Thursday evening then slowly weaken on Friday. Given the lack of any upper level support, winds will generally be confined to the usual passes/canyons and coastal slopes, locally extending into the valleys and inland Orange County. Gusts of 35-45 mph are expected in these locations, with isolated gusts to around 55 mph in the most wind prone areas. The combination of the building ridge and offshore flow will lead to very warm weather on Thursday with highs 5 to 12 degrees above normal, with the greatest anomalies near the coast. Some western valleys and inland coastal areas could reach 80 degrees. PREVIOUS DISCUSSION... The ridge axis will push eastward later on Friday and be replaced by a compact closed low moving into northern California Friday night, reaching Southern California on Saturday. This will result in noticeably cooler temperatures, breezy onshore winds, increased cloud cover, and slight chances for precipitation. Differences amongst ensemble guidance in the placement and strength of this low persist, which would affect the precipitation potential. At this time, light, scattered showers could develop as early as Saturday morning across northern areas, spreading southeastward through the day. Scattered precipitation will then be possible through much of the day on Sunday. Most locations should remain under 0.1 inch of accumulation, though the San Diego County Mountains could pick up 0.25 inch of liquid accumulation. Snow levels will be fairly low with this system, with light accumulations possible above 4000 feet. A slight warm up is expected on Monday as the system exits to the east before a larger low pressure system moves through the Intermountain West through the middle of next week. Cooler temperatures and restrengthening onshore winds will result. && .AVIATION... 090440Z...Mostly clear skies and unrestricted vis through Thursday evening. Gusty northeast to east winds will increase after 06Z and continue into Thursday evening. Winds will be strongest on the coastal mountain slopes and below passes. Peak gusts of 35 to 45 kt expected. Areas of LLWS and mod up/downdrafts expected over and southwest/west of the mountains. && .MARINE... No hazardous marine conditions are expected through Friday. Winds and seas will increase this weekend, peaking on Saturday. West winds gusting to 20-25 kt and combined seas of 8-10 feet will create hazardous boating conditions Saturday and Sunday. && .BEACHES... A west-northwest swell of 8-9 feet from 290 degrees will produce elevated to locally high surf Saturday and Sunday. Highest surf will occur on west facing beaches in San Diego County where sets of 6 to 7 feet are possible. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...None. PZ...None. && PUBLIC...SS/EA AVIATION/MARINE/BEACHES...SS
Nearby
Wind Advisories in California, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.